Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 334, NWS Tulsa, OK

June 15, 2017Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 7:46 AM CDT for Okmulgee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 7:46 AM CDT (12:46 UTC)
Expired
Jun 15, 2017, 8:30 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2077 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

911 
WUUS54 KTSA 151246
SVRTSA
OKC111-151330-
/O.NEW.KTSA.SV.W.0334.170615T1246Z-170615T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
746 AM CDT THU JUN 15 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Okmulgee County in northeastern Oklahoma...

* Until 830 AM CDT

* At 746 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles southwest of Beggs to 3 miles northwest of
  Okmulgee to 2 miles south of Bald Hill, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Okmulgee...                       Morris...
  Beggs...                          Preston...
  Okmulgee State Park...            Bald Hill...
  Eram...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3580 9599 3577 9581 3564 9571 3561 9571
      3555 9593 3558 9616 3575 9620 3577 9619
TIME...MOT...LOC 1246Z 318DEG 12KT 3569 9616 3566 9602 3570 9584 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
926 
WWUS54 KTSA 151259
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
759 AM CDT THU JUN 15 2017

OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
759 AM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...

At 759 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northwest of Okmulgee State Park to near
Okmulgee to 3 miles north of Morris, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Okmulgee...                       Morris...
Beggs...                          Preston...
Okmulgee State Park...            Eram...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3572 9591 3573 9578 3564 9571 3561 9571
      3555 9593 3558 9616 3574 9618 3576 9610
TIME...MOT...LOC 1259Z 317DEG 12KT 3567 9612 3563 9599 3565 9584 

HAIL...1.00IN
WIND...60MPH
 
$$
205 
WWUS54 KTSA 151311
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
811 AM CDT THU JUN 15 2017

OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
811 AM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...

At 811 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Okmulgee State Park to near Okmulgee
to 2 miles northeast of Morris, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Okmulgee...                       Morris...
Okmulgee State Park...            Eram...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3568 9592 3567 9573 3564 9571 3561 9571
      3555 9593 3558 9616 3571 9612 3572 9603
TIME...MOT...LOC 1311Z 322DEG 12KT 3567 9609 3560 9597 3563 9581 

HAIL...1.00IN
WIND...60MPH
 
$$
222 
WWUS54 KTSA 151317
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
817 AM CDT THU JUN 15 2017

OKC111-151330-
/O.CON.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
817 AM CDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL OKMULGEE COUNTY...

At 817 AM CDT, severe thunderstorms were located along a line
extending from near Okmulgee to 3 miles northeast of Morris, moving
east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Okmulgee...                       Morris...
Eram...                           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3564 9571 3561 9571 3555 9593 3556 9603
      3562 9602 3564 9598
TIME...MOT...LOC 1317Z 288DEG 17KT 3560 9596 3563 9580 

HAIL...1.00IN
WIND...60MPH
 
$$
320 
WWUS54 KTSA 151326
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
826 AM CDT THU JUN 15 2017

OKC111-151336-
/O.EXP.KTSA.SV.W.0334.000000T0000Z-170615T1330Z/
Okmulgee OK-
826 AM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKMULGEE COUNTY WILL
EXPIRE AT 830 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However small hail is still possible with
these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3564 9571 3561 9571 3555 9593 3556 9603
      3562 9602 3564 9598
TIME...MOT...LOC 1326Z 318DEG 12KT 3558 9594 3561 9578 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 15, 5:50 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
550 AM CDT Thu Jun 15 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing convection across SW MO may continue to build southward
with potential brief impacts at NW AR sites. Uncertainty increases
regarding how far southward this convection will be maintained
through the morning hours. Outside of this area VFR conditions
will persist into the evening hours. There is higher chances for a
larger storm complex late this evening and overnight with any
aviation impacts most likely for NE OK and possibly far NW AR.

&&

.PREV DISCUSSION... /Issued 359 AM CDT Thu Jun 15 2017/

DISCUSSION...
Early morning water vapor imagery show a shortwave trough now
entering western MN with the tail end of the impulse likely near
SE Nebraska/north central KS. At the surface, the main synoptic
boundary was located from northwest Oklahoma through northeast KS.
Storms which formed across SE Kansas have merged with the MCS
moving southeast from Kansas City and appear from long radar loops
to be maintaining their westerly motion, and this suggests the
bulk of this complex will remain northeast of our forecast area.
We will maintain low end pops for far eastern OK/NW Arkansas just
in case daytime storms can develop with residual outflow boundary.

Otherwise, attention shifts to tonight and the evolution of the
potential MCS. There is disagreement between the latest ECMWF and
recent runs of the NAM. We prefer a blend of the NAM and 00z
HRRRX. Airmass this afternoon will be weakly capped and will
become very unstable with CAPE values exceeding 3000 j/kg. It will
not take much to initiate storms, and it appears that there may
be some mid level support /40-50kt mid level jet max entering
northern CA/ arriving by mid day across central Kansas in
addition to surface convergence along the existing boundary.
Storms which form by mid afternoon are then likely to form a
complex and move into northern portions of Oklahoma by early to
mid evening. The instability will support strong to severe wind
gusts as the main threat, with large hail also a concern.

The mid level winds become more northwesterly with time, and a
developing cold pool will support a southeast motion through
Friday morning. Temperatures will recover on Friday into the 90s
but likely be a bit cooler than today. Saturday looks very warm
ahead of the cold front, which will arrive Sat night into Sunday.

Thunderstorm chances increase late Saturday into Sunday associated
with front which will bring temperatures back closer to seasonal
normals to start the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  70  93  77 /  20  60  10  10
FSM   95  72  95  75 /  20  50  20   0
MLC   94  71  93  75 /  20  50  10   0
BVO   94  68  92  73 /  20  60  10  20
FYV   90  67  88  70 /  30  50  20  10
BYV   88  67  88  71 /  30  50  20  10
MKO   94  69  90  75 /  20  50  10  10
MIO   93  66  91  74 /  20  60  20  10
F10   93  69  93  74 /  20  50  10   0
HHW   94  72  95  74 /  10  40  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...07
Hazardous weather outlook, Jun 15, 5:09 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 AM CDT Thu Jun 15 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 AM CDT Thu Jun 15 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

HEAVY RAIN.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma.
	ONSET...Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...All eastern Oklahoma and west central Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Scattered thunderstorms may continue through the morning
hours across far eastern Oklahoma and western Arkansas.
These storms will pose a limited potential for severe
weather.

Later this afternoon severe storms are expected
to develop across central Kansas.  These storms will
increase in coverage and intensity through the evening
hours and eventually merge into a large thunderstorm
complex.  While the exact path of the eventual storm
complex is uncertain, portions of eastern Oklahoma
and northwest Arkansas may be effected by its path
and conditions will support damaging wind potential
and locally large hail.  Storms will continue into
the early morning hours with a diminishing severe
weather threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Friday morning, and
remaining outflow boundaries will also serve as a
focus for thunderstorms later Friday.  Thunderstorm
chances will continue late Saturday into Sunday
as a cold front moves through the region.

Ahead of the cold cold front, heat index values will
rise into the upper 90 to around 105 degree range
both Friday and Saturday.  Drink plenty of water if
you plan to be outside.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 15, 6:26 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 AM CDT THU JUN 15 2017

OKZ059-060-064-066-151200-
Tulsa OK-Okmulgee OK-Pawnee OK-Creek OK-
626 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...NORTHWESTERN
OKMULGEE AND SOUTHWESTERN TULSA COUNTIES UNTIL 700 AM CDT...

At 626 AM CDT, strong thunderstorms were located along a line
extending from Mannford to 6 miles north of Bristow. Movement was
east at 20 mph.

Dime size hail and winds to 40 mph will be possible with these
storms.

Locations in or near the path include...
Sand Springs...                   Sapulpa...
Mannford...                       Kiefer...
Mounds...                         Kellyville...
Keystone State Park...

This includes Interstate 44 between mile markers 192 and 217.

LAT...LON 3611 9604 3574 9601 3586 9644 3620 9644
TIME...MOT...LOC 1126Z 276DEG 18KT 3613 9636 3593 9636
Special weather statement, Jun 15, 6:56 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
656 AM CDT THU JUN 15 2017

OKZ064-066-151230-
Okmulgee OK-Creek OK-
656 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CREEK AND NORTHWESTERN
OKMULGEE COUNTIES UNTIL 730 AM CDT...

At 655 AM CDT, strong thunderstorms were located 5 miles northwest
of Kellyville to 2 miles north of Slick. Movement was southeast at
20 mph.

Dime size hail and winds to 40 mph will be possible with these
storms.

Locations in or near the path include...
Sapulpa...                        Beggs...
Kellyville...                     Slick...
Okmulgee State Park...

This includes Interstate 44 between mile markers 198 and 209.

LAT...LON 3600 9611 3559 9607 3579 9628 3606 9636
TIME...MOT...LOC 1155Z 325DEG 19KT 3600 9627 3581 9625
Special weather statement, Jun 15, 7:31 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT THU JUN 15 2017

OKZ066-151300-
Okmulgee OK-
731 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKMULGEE COUNTY UNTIL
800 AM CDT...

At 731 AM CDT, a strong thunderstorm was located 3 miles north of
Beggs, moving southeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Beggs...
Bald Hill...                      Preston...
Okmulgee State Park...            Liberty...

LAT...LON 3586 9610 3586 9597 3571 9574 3551 9606
      3575 9620 3579 9619
TIME...MOT...LOC 1231Z 318DEG 24KT 3579 9607
Special weather statement, Jun 15, 7:35 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
735 AM CDT THU JUN 15 2017

OKZ067-070-151300-
Muskogee OK-Wagoner OK-
735 AM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER AND NORTH
CENTRAL MUSKOGEE COUNTIES UNTIL 800 AM CDT...

At 735 AM CDT, a strong thunderstorm was located near Tullahassee,
moving southeast at 20 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Porter...
Taft...                           Tullahassee...
Summit...

LAT...LON 3580 9560 3590 9547 3577 9529 3567 9542
TIME...MOT...LOC 1235Z 312DEG 17KT 3582 9548

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:26 AM CDTSpecial Weather StatementTSACreek34 min
Jun 15, 6:56 AM CDTSpecial Weather StatementTSACreek34 min
Jun 15, 7:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Jun 15, 7:35 AM CDTSpecial Weather StatementTSAMuskogee25 min
Jun 15, 8:23 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 15, 9:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 15, 9:12 AM CDTSpecial Weather StatementTSAOkfuskee33 min
Jun 15, 9:17 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee13 min
Jun 15, 9:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.